Completely Natural!
Chemotherapy Neuropathy

Breakthrough!



Chemo-induced peripheral neuropathy can be a disabling side effect of cancer treatment. It’s caused by some of the chemo drugs used to treat cancer.

From the website of the American Cancer Society


Chemotherapy drugs often strip the coverings from the nerves, damaging the nerves, particularly those of the hands, feet, arms and legs.

The higher or more frequent the dose of the chemotherapy drugs, the greater the chance it will cause neuropathy (nerve damage).

The symptoms or signs of CIPN (Chemotherapy Induced Peripheral Neuropathy) depend mostly on which nerves are involved.

The most common symptoms are:

  • Pain (may be there all the time or come and go, like shooting or stabbing pain)
  • Burning
  • Tingling (“pins and needles” feeling)
  • Loss of feeling (can be numbness or just less ability to sense pressure, touch, heat, or cold)
  • Trouble using your fingers to pick up or hold things; dropping things
  • Balance problems
  • Trouble with tripping or stumbling while walking
  • Pressure or temperature may hurt more than usual (mostly cold; this is called cold sensitivity)
  • Shrinking muscles
  • Muscle weakness
  • Trouble swallowing
  • Constipation
  • Trouble passing urine
  • Blood pressure changes
  • Decreased or no reflexes

CIPN (Chemotherapy Induced Peripheral Neuropathy) can cause severe pain and can affect your ability to do things like walk, write, button your shirt, or pick up a coin.

From the website of the American Cancer Society


Chemo (chemotherapy drugs) travels through the whole body, and certain types of chemo can damage different nerves. Symptoms tend to start farthest away from the head, but move in closer over time.

In most cases, people will notice chemo-induced peripheral neuropathy (CIPN) symptoms in the feet, then later on in the hands. Symptoms may start in the toes, but move on to the ankles and legs. Likewise, symptoms can move up from the fingers to the hands and arms.

Some people with this type of neuropathy (nerve damage) first notice a "pins and needles" feeling, not unlike when an arm or leg falls asleep.

CIPN (Chemo-Induced Peripheral Neuropathy) can begin any time after treatment starts. It often gets worse as treatments go on. Damage to the nervous system in chemotherapy patients can develop months or years after treatment.

What to Do About the Nerve Damage
(Chemo-Induced Peripheral Neuropathy)

It has been known for some time that increased levels of Thiamine (vitamin B1) in the blood stream are very effective in reducing and reversing nerve damage.

Unfortunately, the oral intake of vitamin B1 does not greatly increase the levels of B1 in the blood stream. Previously, the way that blood stream levels of B1 were increased was through periodic intravenous feeding or through injections every few weeks.

Additionally, neuropathy has been found to be caused and made worse by insufficient amounts of vitamin B12 in the body. Vitamin B12 supports the sheathing that protects nerve cells and has shown in studies that it promotes the regeneration and growth of nerve cells.

The most common type of vitamin B12 used in supplements is called Cyanocobalamine. Taking Cyanocobalamine can result in absorption of as little as 1/2 of 1% of the amount taken, which makes it almost impossible to get enough of this vitally important vitamin.

Now, a new type of vitamin B1 has been produced, called Benfotiamine. It is a fat-soluble version of vitamin B1. What does this mean? It means this new form of vitamin B1 can be taken orally in large dosages and it will not flush out of the body the way ordinary Thiamine (vitamin B1) does. The result is that by taking Benfotiamine the blood stream levels of vitamin B1 can now be greatly increased.

Also available is Methylcobalamine (called Methyl B12). This is the form of vitamin B12 that can be directly utilized by the body and is available in the quantities nutritionally needed by the body to repair itself. Methyl B12 can be taken orally and is immediately available to the body much like injectable vitamin B12.


This is a List of Chemotherapy drugs known to cause neuropathy. If you have been given any of the following drugs, you may now have Chemo-Induced Peripheral Neuropathy (CIPN).

Abraxane Docetaxel Leurocristine Taxol®
Accutane® Doxil® Leustatin™ Taxotere®
Adriamycin® Efudex Liquid Pred® Thalidomide
Adrucil® Eldisine® L-PAM Thalomid®
Agrylin® Eligard™ L-Sorcolysin Thioplex®
Alkaban-AQ® Eloxatin™ Lupron® Toposar®
Alkeran® Etopophos® Lupron Depot® Trexall®
Alpha Interferon Fludara® Matulane® Trisenox®
Altretamine Gemcitibine Medralone® VCR
Ara-C® Gemzar Meticorten® Velban®
Campath® Gleevee™ MTX Velcade®
Capecitabine Hexalen® Navelbine® VePesid®
Carac™ Hexamethylmelamine Oncovin® Vesanoid®
Carboplatin Hycamtin® Ontak® Vinblastine
Casodex® Idamycin® Onxal™ Vinblastine Sulfate
CDDP Ifex® Orasone® Vincasar PFS®
Celgene Intron A® Oxaliplatin Vincristine
Cisplatin Kidrolase™ Pactitaxel Vinorelbine
Cytarabine LCR Paraplatin® Vinorelbine Tartrate
Cytosar-U® Letrozole Platinol® VLB
Cytoxan® Leucovorin Platinol-AQ® VP16
Dacarbazine Leukeran Rheumatrex® Xeloda®
DaunoXome® Leukine™ Roferon-A®  
Deltasone® Leuprolide Suramin  
(Note: These are not the only drugs that have been shown to cause Chemo-Induced Peripheral Neuropathy.) 


© 2002-2014 Wellness Support Network, Inc. All Rights Reserved. • WSN® is a registered trademark of Wellness Support Network, Inc.
Reproduction of this website in full or in part is prohibited without the express written permission of Wellness Support Network, Inc.